Thunderstorm Wind, Harrison
- When
- July 13, 1:24 PM EST
- Where
- Harrison County, 0.69 mi N of Cynthiana
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 38.390, -84.300
A public report of a tree down was relayed to the NWS.
A series of upper level disturbances moved from the Upper Midwest into the lower Ohio Valley and interacted with a moist, warm and unstable atmosphere. Strong to severe thunderstorms developed and then organized into bowing segments across the area, spawning three weak tornadoes in addition to widespread areas of downburst wind damage.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LMK wrote it up.
A series of upper level disturbances moved from the Upper Midwest into the lower Ohio Valley and interacted with a moist, warm and unstable atmosphere. Strong to severe thunderstorms developed and then organized into bowing segments across the area, spawning three weak tornadoes in addition to widespread areas of downburst wind damage. Thousands of trees were downed, causing scattered power outages and some structural damage. In addition, due to the very wet antecedent conditions, flash flooding occurred in several locations, resulting in closed and impassable roads, water rescues and significant property damage. The most widespread and hardest hit areas were along and east of Interstate 65 in central Kentucky. Rainfall amounts over the period were in excess of 5 to 7 inches. Several rivers across the region went above flood stage, cresting several feet above flood stage.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before the first event at Jul 13, 1:17 PM EST, 7 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
217 PM EDT Mon Jul 13 2015
...Forecast Update...
Issued at 220 PM EDT Sat Jul 11 2015
...A Severe Thunderstorm Watch is in effect for the entire CWA
through 8 pm EDT / 7 pm CDT...
Quick update for squall line that has just moved into the northeast
counties of our CWA. Storms have dissipated along the west side of
the line, but airmass to the west remains very unstable, so
expecting some back-building to occur. Bowing segment NE of
Louisville will continue to be the main wind-maker, but the rest of
the line is not moving as quickly, though rotation occasionally
showing up as far east as northern KY.
Torrential rainfall will again be a problem, especially in most
saturated areas east of I-65.
.SHORT TERM (Now through Tuesday)...
Issued at 324 AM EDT Mon Jul 13 2015
...Significant Severe Weather and Flash Flooding Today/Evening...
The overall pattern continues to be characterized by NW flow aloft
over the Ohio River Valley, sandwiched between strong upper ridge
over the western CONUS and NE CONUS troughing. Individual
disturbances will dive through this NW flow aloft, interacting with
strong (and pockets of extreme) instability on the eastern periphery
of the upper ridge.
This will result in one or several organized convective systems that
will bring the threat of widespread damaging winds and Flash
Flooding to southern Indiana and central Kentucky later today into
this evening. I'll say right off that confidence is quite high in
severe weather/flooding occurring, and that a signficant
severe/flooding event is likely. On the other hand, confidence in
timing remains low. Given the low confidence in timing, will discuss
a couple of scenarios below.
Scenario #1
The main player for today's evolution will be current complex up
over the MN/WI border, ahead of a shortwave evident on water vapor.
One solution is that we stay relatively quiet until this complex
arrives in the Ohio River Valley later this afternoon and evening.
If this were to occur, we would likely be looking at a full blown
Derecho event as we would have all day to destabilize and it would
arrive near peak heating. The 13/00z SPC WRF actually shows this
occuring with a CWA-wide bowing structure quickly racing through our
CWA late afternoon/evening, reminiscent of the July 2004 derecho
event. Widespread damaging winds would be a certainty along with
Flash Flooding given our very low FFG values. Isolated instances of
straight-line winds over 80 mph would be possible along with
isolated tornadoes.
Scenario #2
The second scenario involves a few complexes/bowing structures
developing ahead of the main MCS due to local moisture pooling and
boundary interactions from differential heating. If this occurs,
onset of severe weather/flooding will occur by midday to mid
afternoon, limiting some destabilization potential. Nevertheless, we
will still be primed for large bowing segments that will yield
damaging winds and flash flooding. Given several rounds of
convection, Flash Flooding would be the bigger concern along with
the rounds of damaging winds. Isolated tornadoes would be possible.
Environment and Other Thoughts...
The pattern will yield strong/extreme instability this
afternoon/evening from surface heating and dew points well into the
70s, underneath steepening mid level lapse rates/drier air aloft.
From an environment standpoint, most concerned about areas along and
west of I-65 where hi-res ensembles show a high probability of >3000
J/KG of ML CAPE overspread by 45-55 knots of 0-6 km bulk shear.
Expect slightly higher DCAPE values along and west of I-65 where
better heating will occur so think the absolute highest wind threat
will be in this area. East of I-65, instability values will be
lower, but still strongly unstable. Wind threat will still be very
high in this area, but think Flash Flooding will be equally
concerning due to potential for several rounds and very low FFG
values.
Do also want to mention that given the veering wind profiles
isolated tornadoes will be possible either with mesovortices
embedded with overall larger bowing structures, or with any
supercell that might get going ahead of the line. Will particularly
be looking for bowings segments ingesting localized boundaries and
enhancing the tor threat. For example, one such boundary might exist
with differential heating between where very heavy rainfall fell
Sunday morning and the sharp cutoff W/SW from this heavy rainfall.
Will be watching afternoon mesonanalysis to see if any noticeable
enhanced tor threat might develop along such corridors. Large hail
will mainly be a threat with any isolated structures that develop
ahead of the line.
Will be issuing a Flash Flood Watch starting at 11 AM EDT/10 AM CDT
for the entire CWA, due to the expected intense rainfall rates and
very low FFG values, especially across our eastern half. Product
will be in effect until Wednesday morning to account for Tuesday
potential as well.
Overall Message...
From an impact/messaging standpoint, will be highlighting that
mobile homes or campers will not provide a safe shelter from some of
the damaging wind instances expected later this afternoon and
evening, and that driving into high water is very bad. Turn Around,
Don't Drown! Also, with lots of fairs/festivals going on Emergency
Managers will be kept up to date of latest thoughts on
timing/impacts.
Tuesday...
Will not spend much time on Tuesday as we need to get through today
first. However, threats will be similar to today as the same pattern
will be in place with continued strong/extreme instability. In fact,
upper disturbance triggering complexes upstream looks stronger. SPC
has our area in a Day 2 Enhanced risk to highlight the threats.
.LONG TERM (Tuesday Night through Sunday)...
Issued at 201 PM EDT Mon Jul 13 2015
This discussion will be kept short as the main focus today is the
ongoing severe weather. The region will remain in northwest flow
aloft on Wednesday. By the end of the week the upper level ridge
will begin to build back in from the southwest. At the surface high
pressure will build in from the north Wednesday and will remain over
the area through Thursday.
Dry weather is expected Wednesday and Thursday under the influence
of the high pressure. Dewpoints will lower back into the mid 60s by
Thursday morning. However, this will be short lived as they will
increase again into the weekend. A couple of waves will ride through
the upper level flow around the periphery of the ridge this weekend.
As usual timing and coverage along with placement is in question
with these storms. The best coverage Friday and Saturday will likely
be across the northeastern portion of the area. Sunday the chances
may spread back to the southwest.
The other concern this weekend will be the heat. Temperatures will
top out in the upper 80s to lower 90s Friday through Sunday. Heat
index values will be in the upper 90s to lower 100s each afternoon.
This could pose an issue to sensitive individuals.
&&
.AVIATION (18Z TAF Update)...
Updated 145 PM EDT Mon Jul 13 2015
Squall line poised to blow through SDF and LEX between 1830-1930Z.
Winds have gusted in excess of 50kt with this over the past 2 hours
as it moved through Indiana. Development along west end of this line
has been minimal, so have backed off on certainty of TSRA at BWG and
gone VCNTY instead, but will continue to watch and update there as
necessary.
TSRA should be relatively short-lived at SDF, but stratified precip
behind the leading edge to the east will keep LEX in MVFR CIGS for
several hours. Development of TSRA farther west over Illinois and
western KY overnight expected along surface boundary generated by
the first line and expected to move SE across TAF sites by 12z.
&&
.LMK WATCHES/WARNINGS/ADVISORIES...
KY...FLASH FLOOD WATCH through Wednesday morning FOR KYZ023>043-
045>049-053>057-061>067-070>078-081-082.
IN...FLASH FLOOD WATCH through Wednesday morning FOR INZ076>079-083-
084-089>092.
&&
Update.........JBS
Short Term.....BJS
Long Term......ZT
Aviation.......JBSHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 103 PM EDT MON JUL 13 2015 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-141715- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY- MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY- GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY- TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY- ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY- CUMBERLAND KY-CLINTON KY- 103 PM EDT MON JUL 13 2015 /1203 PM CDT MON JUL 13 2015/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. ...A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 8 PM EDT / 7 PM CDT... ...FLASH FLOOD WATCH IN EFFECT FROM 11 AM EDT /10 AM CDT/ THIS MORNING THROUGH WEDNESDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...THIS AFTERNOON AND TONIGHT. A LINE OF STRONG TO SEVERE THUNDERSTORMS WILL MOVE SOUTHEAST ACROSS THE AREA THIS AFTERNOON...REACHING THE TENNESSEE STATE LINE BY EVENING. WIDESPREAD DAMAGING WINDS ARE THE GREATEST THREAT FROM THIS LINE. AN ISOLATED TORNADO AND INSTANCES OF LARGE HAIL WILL ALSO BE POSSIBLE WITH ANY OF THE STORMS. A SECOND ROUND OF STORMS ARE EXPECTED TO DEVELOP LATE THIS EVENING AND CONTINUE OVERNIGHT. TORRENTIAL RAINFALL IS POSSIBLE WITH ANY OF THE STORMS...AND GIVEN ALREADY WET GROUNDS FROM RECENT HEAVY RAINFALL...FLASH FLOODING COULD OCCUR IN VIRTUALLY ANY LOCATION. UP TO DATE OF THE LATEST FORECASTS AND HAVE A PLAN FOR WHEN SEVERE AND FLOOD WARNINGS ARE ISSUED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED TO CONTINUE THROUGH TUESDAY EVENING WITH DAMAGING WINDS...LARGE HAIL AND TORRENTIAL RAINFALL BEING THE PRIMARY WEATHER HAZARDS. AN ISOLATED TORNADO WILL ALSO BE POSSIBLE. GIVEN ALREADY WET GROUNDS FROM RECENT HEAVY RAINFALL...FLASH FLOODING WILL BE A CONCERN WITH EACH ROUND OF STORMS. HEAT AND HUMIDITY WILL INCREASE LATE THIS WEEK WITH HEAT INDEX READINGS OF 100 TO 105 POSSIBLE BY FRIDAY AND SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE REQUIRED THROUGH TUESDAY EVENING. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
211 PM EDT MON JUL 13 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0142 PM TSTM WND DMG DEPUTY 38.79N 85.65W
07/13/2015 JEFFERSON IN LAW ENFORCEMENT
TREES DOWN COUNTYWIDE.
&&
MRCPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
219 PM EDT MON JUL 13 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 PM TSTM WND GST 1 SSE WESTPORT 38.46N 85.46W
07/13/2015 M50 MPH OLDHAM KY MESONET
KY MESONET MEASURED WIND GUST.
&&
MRCPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
221 PM EDT MON JUL 13 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0219 PM TSTM WND GST 2 SSE WESTPORT 38.46N 85.46W
07/13/2015 M55 MPH OLDHAM KY MESONET
&&
MRCThe Cincinnati radar (KILN), 122 km away, was scanning. The volume nearest the first event began at 18:23 UTC.
72 thunderstorm wind, 17 flash flood, 14 hail, 4 flood, 3 tornado. Local standard time, as filed.
A public report of a tree down was relayed to the NWS.
A public report was received of a tree down across Highway 22.
The Henry County Department of Highways reported several trees down in the area from severe thunderstorm winds.
A Harrison County law enforcement official reported trees down in the area from severe thunderstorm winds.
A picture was received that showed trees and power lines down across North Highway 27 as a result of severe thunderstorm winds.
A trained spotter reported that a tree fell down and blocked Long Run road.
A law enforcement official reported trees down in the Stamping Ground area due to severe thunderstorm winds.
The Jefferson County emergency manager reported several trees down at the intersection of Brownsboro Road and Moccasin Trail.
A public report was received that showed trees down near Moorefield Road.
The Jefferson County emergency manager reported several trees down at the intersection of 40th Street and Broadway.
A public report was received that indicated large limbs and 1 large tree fell down as a result of severe thunderstorm winds.
The Jefferson County emergency manager reported that severe thunderstorm winds brought down power lines and wires at the Jewish Community Center and Academy.
The Jefferson County emergency manager reported several trees down near the intersection of Old Henry Road and Factory Lane.
A Shelby County law enforcement official reported that severe thunderstorm winds brought down several trees across the county.
A Franklin County law enforcement official reported that winds from a complex of thunderstorms had gusts around 50 knots.
The Shelby County emergency manager reported that several trees fell down in the Finchville area.
A Nicholas County law enforcement official reported that numerous trees and power lines were down across the county as a result of severe thunderstorm winds.
A picture from the public was received that showed a large tree down in the Georgetown area as a result of severe thunderstorm winds.
A public report received indicated that tree limbs and power lines were down at Garrard City Park.
A picture from the public was received that showed a tree down as a result of severe thunderstorm winds.
A public report of hail 3/4 inch in diameter was received. The hail fell between Mile Marker 108 and 112 on Interstate 64.
The Woodford County emergency manager reported trees down in the area and some traffic stoplights were without power as a result.
A public report received indicated that a tree fell down from severe thunderstorm winds near the intersection of S. Ashland and Central.
A picture from the public was received that showed a tree down across the road at the intersection of Old Richmond Road and S. Cleveland Road.
A public report was received that indicated that streets in the South Fern Creek area were flooding as a result of several inches of rain from intense thunderstorms.
The Clark County emergency manager reported hail 3/4 inch in diameter.
The Fayette County emergency manager reported numerous trees down around Lexington as a result of severe thunderstorm winds.
The Fayette County emergency manager reported several trees down in the Monticello subdivision as a result of severe thunderstorm winds.
A Fayette County law enforcement official reported that a minor high water rescue took place after several inches of rain flooded streets in the area.
The Woodford County emergency manager reported that the roadway was partially flooded at the intersection of Thomas Lane and Highway 62.
The Madison County emergency manager reported that a tree fell down on a power line on Whitlock Road.
The Madison County emergency manager reported a tree down on High Street.
The Madison County emergency manager reported that severe thunderstorm winds brought down power lines across North 1st Street in Richmond.
The Clark County emergency manager reported trees down in the Winchester area due to severe thunderstorm winds.
The Madison County emergency manager reported a tree down on a power line on Oak Street in Berea.
A trained spotter reported hail 1.25 inches in diameter.
A law enforcement official reported trees down in the area from severe thunderstorm winds.
A trained spotter reported nickel size hail.
The Taylor County emergency manager reported that severe thunderstorm winds blew off a roof from a barn and brought down several trees in the area.
A trained spotter reported an estimated 56 knot wind gust from a line of severe thunderstorms.
A Green County law enforcement official reported trees down in the area.
A Green County law enforcement official reported hail 1.75 inches in diameter.
A Green County law enforcement official reported numerous trees down across the county as a result of severe thunderstorm winds.
The Green County emergency manager reported severe thunderstorm winds were gusting to around 56 knots.
A public report was received of numerous trees down in the Bengal area.
This brief tornado tracked for approximately 1.1 miles with a maximum width of 50 yards. The highest winds were estimated to have been 95 to 105 mph. The tornado destroyed two barns and one mobile home in addition to considerable roof damage to six outbuildings along Ebenezer Road and Highway 61 southeast of Greensburg.
An Adair County law enforcement official reported a roof was blown off a house due to severe thunderstorm winds.
A trained spotter reported hail 1.25 inches in diameter.
A trained spotter reported hail 1.75 inches in diameter.
This small tornado destroyed one outbuilding in addition to uprooting and snapping limbs on several trees in a very narrow path near the community of Breeding in southwest Adair County.
The Cumberland County emergency manager reported numerous trees and power lines were down across the county. A NWS survey team the following day estimated that the number of trees down across the county from several hundred to well over one thousand, and caused more damage than a brief tornado that occurred in the southwest corner of the county near the Tennessee state line.
This small tornado destoryed one outbuilding and tore roof panels off another before crossing the state line into the Pearidge area of Tennessee just west of Dale Hollow Lake.
A Metcalfe County law enforcement official reported numerous trees down in the Knob Lick area because of severe thunderstorm winds.
A Cumberland County law enforcement official reported trees down in the area.
A public report was received of hail 2.75 inches in diameter.
A trained spotter reported hail 1 inch in diameter.
The Cumberland County emergency manager reported 1 inch diameter hail fell in the area.
A public report was received that indicated high water was flowing over the road on Interstate 71 around the Campbellsburg exit.
A trained spotter reported hail 1.75 inches in diameter.
A trained spotter reported that mobile homes were washed downstream Corn Creek where Joyce Mill Rd and Highway 625 intersect. Several inches of rain fell in the area on top of very saturated ground.
A broadcast media meteorologist relayed a report that several barns were destroyed along US 421 due to severe thunderstorm winds.
A Trimble County law enforcement official reported that high water was flowing over parts of US 421.
The Trimble County emergency manager reported several cars and a large truck were washed away along Hardy Creek Rd near Hardy Creek.
A law enforcement official reported trees down in the area.
A law enforcement official reported numerous trees down in the area along with roof damage to residences.
A law enforcement official reported trees down in the 5300 block of Zaring Mill Road.
A trained spotter reported 2 trees snapped and broke approximately 15 to 20 feet high.
Several inches of rain from an intense line of thunderstorms resulted in flash flooding and high water across the Sulphur area. Local media reported water rescues occurred as a result.
A trained spotter reported that multiple trees fell down, including one that damaged a vehicle.
A public report was received that indicated several large trees were snapped in half, including a cedar and locust tree.
A broadcast media meteorologist relayed a report that Connector Road in Trimble County was flooded and impassable because of high water.
Repeated rounds of heavy rainfall brought 6 to locally 8 inches of rain to the region July 13-14. This resulted in the Licking River at Blue Lick Springs to rise above flood stage. The river crested at 27.28 feet during the evening of July 14, which is 2.28 feet above flood stage. The river level dropped below flood stage early on July 16.
An off-duty NWS employee reported that trees were down on Highway 754 west of Bedford.
An off-duty NWS employee reported that two trees were down on Honeylore Court.
A broadcast media meteorologist relayed a report of trees down on Moser Road near the Douglass Hills neighborhood.
A broadcast meteorologist relayed a report that flash flooding occurred near the Norton Commons community. High water was reported up to the hoods of multiple vehicles.
The Spencer County department of highways reported that flash flooding resulted in the closure of KY 55 near the intersection of KY 155.
A Kentucky state official reported that 5 water rescues were performed due to people stranded in vehicles in high water.
A Kentucky state official reported that severe thunderstorm winds brought down trees in the area.
A 64 knot wind gust was measured at the Mercer County Kentucky Mesonet site.
The Boyle County emergency manager reported numerous trees down across the county.
A broadcast media meteorologist relayed a report that Shelbyville Road had high water flowing over it between North Watterson Trail and Moser Road.
A Kentucky state official reported that several trees were down in the eastern partof Jefferson County including on Stony Brook Drive and Hustbourne Parkway.
A Garrard County law enforcement official reported that numerous trees were down across the county. There were no reports of structural damage.
A Spencer County law enforcement official reported that KY 44 was under high water and flooded. All traffic lanes were blocked.
A public report indicated that severe thunderstorm winds brought down trees at the intersection of Slate Lick Road and Mt Vernon Road.
A Casey County law enforcement official reported that trees fell down across KY 49 and KY 70 in Liberty. The officer also reported numerous other trees down across the county.
A broadcast media meteorologist relayed a report that high water was flowing over KY 55.
The Jessamine County emergency manager reported that multiple businesses in downtown Wilmore had high water. Also, the EM reported that many streets were flooded across the county.
An Adair County law enforcement official reported trees down in the area.
A Mercer County law enforcement official reported that Perryville Road near Dry Fork was flooded and impassable.
An Anderson County law enforcement official reported that Avenstoke Road that runs along Pigeon Fork had 5 to 6 feet of water flowing over it, making it impassable.
A Cumberland County fire department official reported trees down in the area along with pea size hail.
A Clinton County law enforcement official reported trees down in Albany along with small hail during the peak of the storm.
A trained spotter reported hail between 3 and 3.5 inches in diameter, confirmed by a social media photo relayed to the NWS.
A trained spotter reported hail 1.75 inches in diameter. The spotter also noted that the severe thunderstorm brought high winds and heavy rainfall.
A public report was received of hail 2.75 inches in diameter.
A Cumberland County law enforcement official reported power lines down in the area from severe thunderstorm winds.
A trained spotter reported a 10 inch diameter tree fell across the road.
A broadcast media meteorologist relayed a report of a tree down in the area.
A broadcast meteorologist relayed a report of trees and power poles down in the area from severe thunderstorm winds.
A law enforcement official reported trees and power lines down in the area from severe thunderstorms.
A Jefferson County law enforcement official reported 4 trees down in the area from severe thunderstorm winds.
A Marion County law enforcement official reported trees and power lines down in the area from severe thunderstorm winds.
A law enforcement official reported power lines down in the area.
A Grayson County law enforcement official reported a couple of trees down in the area from severe thunderstorm winds.
A Casey County law enforcement official reported two trees down in the area from severe thunderstorm winds.
Repeated rounds of severe thunderstorms that brought several inches of rain across the region resulted in significant rises on the Rolling Fork River near Boston. The river crested at 38.85 feet during the morning of July 16th, 3.85 feet above flood stage. The river then dropped below flood stage during the morning hours July 17th.
Repeated rounds of severe thunderstorms brought 5 to locally 8 inches of rain to the area July 13 to 14. This excessive rainfall pushed the Stoner Creek at Paris briefly above flood stage. The river crested at 18.1 feet, 0.1 feet above flood stage.
An Allen County law enforcement official reported two trees down in the area.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kentucky in 2015Every state in 2015This day in weather historyThe tornado archive for Kentucky, 2015Warnings in Kentucky, July 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 584228, 584229, 584230, 584231, 584232, 584233, 584234, 584235, 584236, 584237, 584238, 584239, 584240, 584241, 584242, 584243, 584244, 584245, 584246, 584247, 584248, 584249, 584250, 584251, 584252, 584253, 584254, 584255, 584256, 584257, 584258, 584259, 584260, 584261, 584262, 584269, 584273, 584275, 584277, 584278, and more.